Anxiety Support
33,869 members38,093 posts

Horrendous Mirtazapine withdrawal

Hi! I am new here and going through a horrendous Mirtazapine withdrawal. I have just completed a very long Seroquel withdrawal (am now on day 77 of being totally off) and am now starting 2 slow taper from 15 mg. per day of Mirtazapine. I have been on an off this poison 4 several years and as I am paradoxical 2 both it and Seroquel, I need 2 get off it safely and a.s.a.p. I started my w/d from Mirt. about a week and a half ago. I am using a compounded taper and am only doing 5% every two weeks. I will b doing another .75 mg per day drop this coming Friday, February 17, 2017. So far my w/d symptoms include but not limited 2 as they can change from time 2 time: CHRONIC INSOMNIA (no sleep most days and nights 4 weeks on end), burning, tingling, numbness, vibrations throughout body and head, heart palpitations, adrenaline surges, blurry vision, ringing in the ears, frozen brain (feel like I can't think or function at all), feeling like I am going insane or will die at any moment due 2 the ongoing lack of sleep, extreme fatigue and the list goes on. As a child I was put on benzodiazapines and was on them 4 about 26 years and came off them cold turkey and went through a 3 year horrendous withdrawal. That was about 40 years ago and I haven't touched them since.

In 2003 I was put on Seroquel 4 the first time due 2 having severe anxiety/panic attacks and chronic insomnia. I ended up on the psych ward where they also put me on Gabapentin and Remeron. It took the doctors a year 2 figure out it was my thyroid that was malfunctioning so I slow tapered off the Seroquel but stayed on the Gabapentin and Remeron. In 2013 I went back on the Seroquel as I was once again having the anxiety/;panic attacks and chronic insomnia 4 several months. I was still taking the Remeron and Gabapentin. I later found out I had Lyme Disease, Bartonella and Babesia (co-infections of Lyme which the doctors flatly refuse 2 believe I have) and have been suffering horrendously ever since. Over the past 2 years I have slow tapered off the Gabapentin, Zoplicone, Seroquel and Cortef and now have this one last poison 2 taper from. I am still suffering horrendously from hypo-hyperthyroidism as both Seroquel and Remeron can block the absorption of the desiccated thyroid meds I am taking causing my medication 2 constantly needing 2 b adjusted as it just won't stay balanced.

Today I am having all my usual symptoms but am also feeling like I am at deaths door with the frozen brain and feeling like I just can't go on like this much longer. I am so close 2 being totally done with these horrible, extremely debilitating poisons but the thought of having 2 do this 4 another 4 months is totally unbearable 2 me. I am totally exhausted, have basically no one 2 help me with anything as my family of origin shunned me 5 years ago and has left me 2 die alone.

I would appreciate knowing if anyone else on here has gone 4 weeks without sleep while slow tapering off Mirtazapine? I am working with a wonderful herbalist but it seems like nothing I take or do helps. I would appreciate any support, encouragement or information anyone can give me regarding getting off this drug once and 4 all. If u would b willing 2 speak with me either by video chat or phone, please e-mail me your phone number and I will call u. I have free long distance in Canada and United States. I am living in Canada. I am totally desperate 2 get off this poison so I can truly start healing. I don't want 2 die, however at this point it would b preferable 2 what I am going through. I am not at this point going 2 commit suicide, but this is not living, it is just barely existing. Sorry 4 the long post.

10 Replies
oldestnewest

Hi im sorry you are going through such a hard time at the moment,i dont really have any experience of withdrawal from meds so i just wanted to say i hope you find the help you need to get through,meds of all kinds have so many horrible side effects,you need support from your doctor,i think it sounds as if you could get sleep that would help you,all i can wish you is to keep strong and you will get through it.

Reply

If you have hypothyroidism are you on synthroid?

Reply

No, I take desiccated thyroid slow release. I don't do well with a T4 only med and I can't take Liothyronine as it gives me severe heart palpitations.

Reply

Hi Teddy2580 I am not withdrawing from remeron but went from 20mg of lexapro to 10mg and it was horrid I had dizziness, shakes, anxiety like crazy,irritability, nausea,diarrhea,headaches, you name it I had it. It's been 11weeks and It is slowly getting better but am still waking up with anxiety every morning. You are tapering very slowly which is the best way to do it. Are you in therapy? Sometimes having someone to talk to while going through this may help and be able to give you some guidance. Good luck!

2 likes
Reply

Hi Cares179: Thank u 4 responding 2 my post. No, I am not in therapy at the moment due 2 the fact I can't barely leave my house due 2 all the horrendous symptoms I am having. Today is a particularly rough day as I haven't had any sleep 4 the past couple of nights and days and my symptoms of: chronic insomnia, burning, tingling, numbness, vibrations throughout body and head, adrenaline surges, heart palpitations, dp/dr, blurry vision, hearing loss, feeling like I'm losing my mind or will drop dead or go insane at any moment, feelings of paranoia, feelings of going psychotic etc. r totally inhumane. Make it extremely difficult 2 distract or concentrate on anything. Just feel like I want 2 die 2 get some peace from this horrendous suffering.

Reply

Teddy2580 you WILL get through this! You have done this before and came through.. I know it is extremely hard right now with the withdrawal symptoms but hang in there. so many people have been where you are and are going through what you are right now like me. We are routing for you! There are a lot of therapy places that will do phone sessions and I know it helps me just to be able to talk to someone for awhile. remember you are not alone you have us!

Reply

Teddy2580, I congratulate you for being determined to get off all your "poisons". What an accomplishment. I don't think I could have done that. After being on benzos Xanax for 30 years and when that no longer worked placed on Ativan. It was then I decided I wanted off this merry-go-round of drugs. The withdrawal process was done extremely slow over a 2 1/2 year period in which it took another year plus before all the symptoms were gone. I am now on my 850th day of no benzos. I carry one around for that just in case event but have never thought of taking it. Like you, I don't want to ever experience the horrendous suffering I went through in getting off. That's why it amazes me that you were able to w/d from several drugs. Truly remarkable.

I did not have a support around me. Of course, the psychiatrist would see me every so often but he was any help because he kept dismissing my symptoms. I wish you the best, know that it will pass and will be the most exhilarating, free feeling in your life. You will then be back in control.

Keep us updated as to how you do as well as coming here for support and understanding. My best to you. x

Reply

Hey, i’ve been off it for a month now and i’m experiencing everything but atm i’m mainly experiencing the blurred vision especially the past week ( I can't see normal, its horrible) also had nausea the past few days. Trouble is I have epilepsy, I was seizure free for 2 years then 2 months ago I had a seizure. Mirtazapine caused the seizure so thats why I've come off it, I was tapered off it (that took a month) and I've been ill from the withdrawal symptoms for a month. I was on it for 6 months but Its taking so long to get back to normal, I can't stand it, its not fair that anyone should feel like this 😞 its Christmas soon and all I want is to feel better for Christmas. I think its different with everyone, best thing to do is to TRY and stay calm and distract yourself. I've been non stop overthinking and it makes me panic more. How are you now? I hope you’re ok, I hate this blurred vision.

Reply

sorry to hear your suffering lets hope it eases for you.im on those 45mg and was going to lower my dose at Christmas but I'm honestly worried.ive had some bad nights after missing one tab.

1 like
Reply

I hope it does too, you might be best waiting till after Christmas so it doesn’t spoil anything and be very careful with coming off it, it’s not been nice. At first it’s just diarrhoea and nausea but it’s different for everyone. I have epilepsy and I honestly think I’m getting the worst! So hopefully in the next couple weeks i’ll be back to myself again.

I’m looking forward to Christmas and unfortunately i’m not going to be well for it.

Make sure you rest up and drink plenty of water. Hope you’re ok.

Reply

You may also like...